CSN Login
Members Online: 7

neuropathy

ladytriker
Posts: 13
Joined: Sep 2011

Finished with chemo treatments (12), now dealing with after effects and wondering when they will diminish. The worst one is the tingling, numb feeling in hands, fingers, and lower extremities. Everyone says it takes time, but this is really the only thing that has been a hinderence to me in feeling totally better. So far I haven't had any good answers. Do anyone have any suggestions that have worked for them.

dennycee
Posts: 656
Joined: Mar 2011

My doctor prescribed gabapentin (neurontin), which has helped a bit. A year after treatment ended I am still experiencing mild neuropathy.

ladytriker
Posts: 13
Joined: Sep 2011

Thank you Dennycee! Any info is greatly appreciated. So you think I'll experience this "neuropathy" for about a year. Okay, I'll count my blessings and deal with this and if this med help releives some of the intensity of the systems, that'll be great.

As my name implies, I want to be able to get on my trike this summer.

Ladytriker

dennycee
Posts: 656
Joined: Mar 2011

Right on! Yes, my neuropathy has definitely subsided a bit. Used to involve the bottom of my feet and all of the toes, now just the bottom of the toes and not every day. I really believe that the meds and exercise have made a tremendous difference. Enjoy that trike! Have you gotten it out yet?

ladytriker
Posts: 13
Joined: Sep 2011

Thank you, called my Dr.requested a Rx for the medicine. Hopefully I'll start to feel better. Will let you know.

joep531857's picture
joep531857
Posts: 32
Joined: Feb 2011

Hi Ladytriker
My name is joe. I finished chemo last june. I havent felt anything besides numbness in my fingertips and lower feet and toes. I am on gabapentin also. It does help somewhat but it is never gone completely. It maybe something I have to live with, it certainly beats what could have been the alternative. I hope yours goes away for you. Just remember everyone is different.
Joe

ladytriker
Posts: 13
Joined: Sep 2011

Thank you Joe for the encouragement. Guess we'll see how it affects me. It's good knowing that your not alone. Mentioned to the Dr and they said it just side effects from the Chemo. DUH! I know that! So again thanks for offering your advice.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network